Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Missing periods after taking birth control pills. Pregnancy test negative. What should I do now?

Hello, I have a question. I started taking ortho try cyclen lo birth control about four months ago I believe. I didn t have a period the whole month of january which is understandable because they said it would be normal to miss one the first 1-3 months. My period then came right on the first of february. It then ended but for some reason around the 27th or 28th of that month I was spotting and it lasted for a while. I was very confused. I took two pregnancy tests and they both said negative. I went to the clinic and they changed my birth control. I haven t had my period this month yet. Should I be worried or okay since both tests were a negative?
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.
Menstrual irregularity is a common problem with contraceptive devices.
These can be amenorrhea, inter-menstrual spotting, break through bleeding etc.
So all the symptoms you are having could be side effects of the contraceptive method.
As all both your tests came back as negative there is very less chance for pregnancy.
You can go for blood test for pregnancy once which will clear-off the doubt.
Take care.
Answered: Mon, 1 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor